Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 102, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Oct 19, 2021, 7:06 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2021, 7:06 AM EDT (11:06 UTC)
- Expired
- Oct 19, 2021, 12:34 PM EDT
- In force
- 5 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
561 WHUS71 KAKQ 191106 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 706 AM EDT Tue Oct 19 2021 ANZ630-631-191400- /O.EXP.KAKQ.SC.Y.0100.000000T0000Z-211019T1100Z/ /O.NEW.KAKQ.SC.Y.0102.211019T1106Z-211019T1400Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 706 AM EDT Tue Oct 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 20 kt and waves 2 to 3 ft. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-191400- /O.EXP.KAKQ.SC.Y.0099.000000T0000Z-211019T1100Z/ /O.NEW.KAKQ.SC.Y.0102.211019T1106Z-211019T1400Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 706 AM EDT Tue Oct 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 20 kt and waves 2 to 3 ft. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TG
2 follow-up statements
659 WHUS71 KAKQ 191335 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 935 AM EDT Tue Oct 19 2021 ANZ630-631-191700- /O.EXT.KAKQ.SC.Y.0102.000000T0000Z-211019T1700Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 935 AM EDT Tue Oct 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts to 25 kt and waves 2 to 3 ft. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-191700- /O.EXT.KAKQ.SC.Y.0102.000000T0000Z-211019T1700Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 935 AM EDT Tue Oct 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts to 25 kt and waves 2 to 3 ft. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
466 WHUS71 KAKQ 191634 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1234 PM EDT Tue Oct 19 2021 ANZ630>632-634-191745- /O.CAN.KAKQ.SC.Y.0102.000000T0000Z-211019T1700Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 1234 PM EDT Tue Oct 19 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Oct 19, 4:22 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Oct 19, 4:22 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
422 AM EDT Tue Oct 19 2021
.SYNOPSIS...
High pressure builds into the area through Thursday. A cold front
crosses the region late Friday. Weak high pressure builds back
in from the north for the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 330 AM EDT Tuesday...
The latest analysis indicates a broad area of sfc high pressure
from the Gulf coast to the TN/OH Valley and Carolinas. Clear
skies prevail with seasonably cool temperatures, mainly ranging
through the 40s, with a few upper 30s in some of the coolest
spots in the piedmont). Locally at the coast in SE VA/NE NC it
is much warmer (upper 50s/around 60F) with a N wind off the Bay.
For today, expect similar conditions to Monday under sunny skies
as sfc high pressure remains centered to our SW. A weak sfc
trough brushes mainly northern sections of the CWA this aftn,
keeping it a bit breezy across the eastern shore. Highs will be
a few degrees warmer than Monday, generally in the low to mid
70s, with upper 60s/low 70s at the coast. Clear and cool again
tonight with lows mostly in the 40s, with low-mid 50s near the
coast.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 330 AM EDT Tuesday...
Dry conditions continue with temperatures warming back above
normal as sfc high pressure will be centered just S of the local
area on Wed, shifting off the SE coast on Thu as low pressure
moves from the central/northern Plains to the Great Lakes.
W?SW winds Wed will avg 10 mph or less, with a bit stronger
winds from the SW on Thu in advance of the cold front. Sunny
Wed, then mostly sunny Thu. Highs Wed will mainly range from the
mid to upper 70s Lows Wed night 45-50F inland to the lower-mid
50s near the coast. Highs Thu mainly in the u70s- l80s. By Thu
night, the front is expected to be pushing Along/E of the
Appalachians into the local area, but with the flow aloft being
from the W/SW, the front appears to weaken considerably as it
moves into the region. This will keep conditions mainly dry with
just mid/high clouds Thu night. The SW flow will bring a warm
night by late Oct standards with lows 60-65F most areas (mainly
upper 50s in the piedmont).
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 330 AM EDT Tuesday...
The cold front mentioned in the short term period will
weaken/stall over the local area on Fri, with an upper trough
the forecast to swing through the region late Fri into Sat
morning. There are some subtle differences with respect to the
pattern, the latest 00Z/19 ECMWF and GEM a bit stronger and
farther S with the upper trough and this solution would lead to
higher PoPs with sfc low pressure intensifying close to the
coast before departing offshore on Sat. The GFS is weaker and a
bit faster. Will continue with the NBM/blended solution which
puts the highest PoPs (30-50%) later Fri/Fri night then ending
the precip Sat morning (highest PoPs generally along the coast).
Sharpening of the trough aloft through the NE /mid- Atlantic
states Sun-Mon expected to lead to cooler/dry wx (esp late Sat-
Sun). Models hinting at a psbl quick moving system potentially
leading to increased clouds and pcpn chcs Mon. Again...leaded
towards the blended guidance with that second system early next
week.
Highs will be mainly in the 70s Fri, then mid 60s to lower
70s Sat, and mainly in the 60s Sun-Mon. Lows mainly in the 50s
Fri night, then 40s and 50s Sat night-Mon night.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
As of 150 AM EDT Tuesday...
Clear skies prevail with high pressure in control. Winds will be
lighter than the past 2 days, mainly from the WNW at 5-10kt,
shifting to the W/SW in the aftn (it will be a bit breezy across
the eastern shore with gusts to 15-20kt through 21z).
OUTLOOK... VFR conditions continue Wed-Thu, light winds on Wed, with
SW winds increasing on Thu at 10-15kt with gusts to ~20kt ahead
of an approaching cold front. The next chance for any flight
restrictions comes Fri as a cold front crosses the area.
&&
.MARINE...
As of 415 AM EDT Tuesday...
Early this morning, sfc high pressure was centered over ern KY
and TN, extrm SW VA and extrm wrn NC. This was resulting in NW
winds 5-20 kt over the waters, with waves 1-3 ft and seas 2-4
ft. Have maintained SCA for the Ches Bay until 700 am this
morning, due to NW winds 15-20 kt.
The center of the sfc high will shift into the SE U.S. for later
today into Wed morning, then slides off the SE coast and into
the Atlc for late Wed through Thu. Meanwhile, an area of low
pressure will track from the Great Lakes into SE Canada Thu
with a trailing cold front approaching the area Fri. Given high
pressure near/over the local area through Wed, expect sub-SCA
conditions to prevail. SW winds ramp up Thu/Thu night ahead of
the approaching cold front with low-end SCA conditions possible.
There will also be the potential for SCA conditions for the
northern coastal waters Thu night due to 5 ft seas.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 7 AM EDT this morning for
ANZ630>632-634.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...ALB/LKB
AVIATION...LKB
MARINE...RMM/TMGHazardous weather outlook, Oct 19, 3:53 AM EDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 353 AM EDT Tue Oct 19 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-200800- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 353 AM EDT Tue Oct 19 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LKB
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.